Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 22, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at May 6, 2010, 3:27 AM CDT for 27 counties in Kansas. It took effect at May 6, 2010, 9:00 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2010, 3:27 AM CDT (08:27 UTC)
- In effect from
- May 6, 2010, 9:00 PM CDT
- Expired
- May 7, 2010, 12:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.5 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2843 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
236 WWUS73 KDDC 060827 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 327 AM CDT THU MAY 6 2010 ...STRONG GUSTY NORTHERLY WINDS EXPECTED TONIGHT... .A COLD FRONT WILL DIVE ACROSS THE AREA LATE THIS EVENING BRINGING STRONG PRESSURE RISES AND WINDS SUSTAINED NEAR 30 MPH, AND GUSTS BETWEEN 40 AND 50 MPH. KSZ030-031-043>046-061>066-074>081-084>090-061630- /O.NEW.KDDC.WI.Y.0022.100507T0200Z-100507T0900Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 327 AM CDT THU MAY 6 2010 /227 AM MDT THU MAY 6 2010/ ...WIND ADVISORY IN EFFECT FROM 9 PM CDT /8 PM MDT/ THIS EVENING TO 4 AM CDT /3 AM MDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM CDT /8 PM MDT/ THIS EVENING TO 4 AM CDT /3 AM MDT/ FRIDAY. * STRONGEST WINDS WILL OCCUR FROM 8 PM CDT TO 3 AM CDT. * WINDS SPEEDS OF 25 TO 35 MPH, WITH PEAK GUST POTENTIAL BETWEEN 40 AND 50 MPH CAN BE EXPECTED. WINDS SHOULD BE DIMINISHING TO AROUND 20 MPH OR LESS EARLY FRIDAY MORNING. * DRIVING WILL BE DIFFICULT TONIGHT ESPECIALLY ON EAST TO WEST HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RUSSELL
5 follow-up statements
164 WWUS73 KDDC 061611 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1111 AM CDT THU MAY 6 2010 ...EXPECT STRONG GUSTY NORTH WINDS TONIGHT... .A COLD FRONT WILL PLUNGE SOUTH ACROSS THE AREA LATE THIS EVENING BRINGING A TIGHT PRESSURE GRADIENT. WIND SPEEDS SUSTAINED NEAR 30 MPH WITH GUSTS TO NEAR 45 MPH ARE LIKELY. KSZ030-031-043>046-061>066-074>081-084>090-070200- /O.CON.KDDC.WI.Y.0022.100507T0200Z-100507T0900Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1111 AM CDT THU MAY 6 2010 /1011 AM MDT THU MAY 6 2010/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM CDT /8 PM MDT/ THIS EVENING TO 4 AM CDT /3 AM MDT/ FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 PM CDT /8 PM MDT/ THIS EVENING TO 4 AM CDT /3 AM MDT/ FRIDAY. * STRONGEST WINDS WILL OCCUR FROM 9 PM CDT TO 3 AM CDT. * WINDS SPEEDS OF 25 TO 35 MPH... WITH PEAK GUST POTENTIAL BETWEEN 40 AND 50 MPH CAN BE EXPECTED. WINDS SHOULD BE DIMINISHING TO AROUND 20 MPH OR LESS EARLY FRIDAY MORNING. * DRIVING WILL BE DIFFICULT TONIGHT ESPECIALLY ON EAST TO WEST HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 12
305 WWUS73 KDDC 070158 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 858 PM CDT THU MAY 6 2010 ...EXPECT STRONG GUSTY NORTH WINDS TONIGHT... .A COLD FRONT WILL PLUNGE SOUTH ACROSS THE AREA LATE THIS EVENING. A TIGHT PRESSURE GRADIENT WILL DEVELOP BEHIND THE FRONT...ALLOWING WINDS TO HOWL. NORTH WINDS WILL INCREASE TO NEAR 30 MPH WITH GUSTS TO NEAR 45 MPH LIKELY. KSZ030-031-043>046-061>066-074>081-084>090-070900- /O.CON.KDDC.WI.Y.0022.100507T0200Z-100507T0900Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 858 PM CDT THU MAY 6 2010 /758 PM MDT THU MAY 6 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT /3 AM MDT/ FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT /3 AM MDT/ FRIDAY. * WINDS WILL INCREASE DURING THE LATE EVENING HOURS...THEN BEGIN TO TAPER OFF AROUND 4 AM CDT. * WINDS SPEEDS OF 25 TO 35 MPH... WITH PEAK GUST POTENTIAL BETWEEN 40 AND 50 MPH CAN BE EXPECTED. WINDS SHOULD BE DIMINISHING TO AROUND 20 MPH OR LESS EARLY FRIDAY MORNING. * DRIVING WILL BE DIFFICULT TONIGHT ESPECIALLY ON EAST TO WEST HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 26
177 WWUS73 KDDC 070710 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 210 AM CDT FRI MAY 7 2010 ...EXPECT STRONG GUSTY NORTH WINDS TO CONTINUE EARLY THIS MORNING... .A COLD FRONT IS NOW APPROACHING SOUTH CENTRAL KANSAS. A TIGHT PRESSURE GRADIENT IS PRODUCING STRONG WINDS BEHIND THE FRONT. NORTH WINDS WILL REMAIN SUSTAINED NEAR 30 MPH WITH GUSTS TO AROUND 45 MPH LIKELY TROUGH AROUND 7 AM BEFORE TAPERING OFF LATER IN THE MORNING. KSZ030-031-043>046-061>066-074>081-084>090-071500- /O.EXT.KDDC.WI.Y.0022.000000T0000Z-100507T1500Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 210 AM CDT FRI MAY 7 2010 /110 AM MDT FRI MAY 7 2010/ ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING. * STRONG WINDS WILL PERSIST EARLY THIS MORNING BEFORE WEAKENING AFTER 8 AM CDT. * WINDS SPEEDS OF 25 TO 35 MPH... WITH PEAK GUST POTENTIAL BETWEEN 40 AND 50 MPH CAN BE EXPECTED. WINDS ARE EXPECTED TO WEAKEN TO THE 20 TO 25 MPH RANGE LATE FRIDAY MORNING. * DRIVING WILL BE DIFFICULT EARLY THIS MORNING ESPECIALLY ON EAST TO WEST HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RUSSELL
794 WWUS73 KDDC 071459 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 959 AM CDT FRI MAY 7 2010 ...EXPECT STRONG GUSTY NORTH WINDS TO CONTINUE THROUGH LATE THIS MORNING... .A STRONG COLD FRONT MOVED SOUTH THROUGH CENTRAL KANSAS EARLIER THIS MORNING. A TIGHT PRESSURE GRADIENT IS PRODUCING STRONG WINDS BEHIND THE FRONT. NORTH WINDS WILL REMAIN SUSTAINED NEAR 30 MPH WITH GUSTS TO AROUND 45 MPH LIKELY THROUGH MID DAY BEFORE TAPERING OFF. KSZ030-031-043>046-061>065-074>079-084>088-071600- /O.CAN.KDDC.WI.Y.0022.000000T0000Z-100507T1500Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-MORTON-STEVENS- SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...ELKHART...RICHFIELD... HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND... MINNEOLA 959 AM CDT FRI MAY 7 2010 /859 AM MDT FRI MAY 7 2010/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY. WINDS HAVE GRADUALLY FALLEN BELOW WIND ADVISORY CRITERIA. AS A RESULT, THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ KSZ066-080-081-089-090-071700- /O.EXT.KDDC.WI.Y.0022.000000T0000Z-100507T1700Z/ STAFFORD-KIOWA-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON... GREENSBURG...HAVILAND...PRATT...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 959 AM CDT FRI MAY 7 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON CDT TODAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON CDT TODAY. * STRONG WINDS WILL PERSIST THROUGH LATE THIS MORNING. * WINDS SPEEDS OF 25 TO 35 MPH... WITH PEAK GUST POTENTIAL BETWEEN 40 AND 50 MPH CAN BE EXPECTED. WINDS ARE EXPECTED TO WEAKEN TO THE 20 TO 25 MPH RANGE BY THIS AFTERNOON. * DRIVING WILL BE DIFFICULT EARLY THIS MORNING ESPECIALLY ON EAST TO WEST HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 32
131 WWUS73 KDDC 071703 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1203 PM CDT FRI MAY 7 2010 ...WINDS WILL CONTINUE TO SLOWLY DECREASE THIS AFTERNOON... .THE COLD FRONT AND LOW PRESSURE SYSTEM OVER THE PLAINS THIS MORNING WILL MOVE FURTHER SOUTH AND EAST. THIS WILL ALLOW THE TIGHT PRESSURE GRADIENT TO RELAX. STRONG NORTH WINDS WILL GRADUALLY DIMINISH DURING THE AFTERNOON HOURS. KSZ066-080-081-089-090-071815- /O.EXP.KDDC.WI.Y.0022.000000T0000Z-100507T1700Z/ STAFFORD-KIOWA-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON... GREENSBURG...HAVILAND...PRATT...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 1203 PM CDT FRI MAY 7 2010 ...WIND ADVISORY WILL EXPIRE AT NOON CDT TODAY... THE WIND ADVISORY WILL EXPIRE AT NOON CDT TODAY. WINDS WILL CONTINUE TO SLOWLY DECREASE THIS AFTERNOON...WITH NORTH WINDS AT 20 TO 30 MPH DIMINISHING DOWN TO 15 TO 25 MPH. $$ 26
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at May 5, 3:09 PM CDT, 12 hours 18 minutes earlier.
Area forecast discussion, May 5, 3:09 PM CDT, 12 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 309 PM CDT WED MAY 5 2010 .DISCUSSION... DAYS 1-2... THE MAIN FORECAST DECISION FOR THE FIRST 60 HOURS WILL BE HOW FAR SOUTH TO TAKE POPS THURSDAY EVENING/NIGHT. SURFACE HIGH PRESSURE STRETCHING FROM EASTERN WYOMING SOUTH INTO THE TEXAS PANHANDLE IS DOMINATING THE WEATHER ACROSS WESTERN KANSAS TODAY. GOOD NORTH WINDS OF 20 TO 30 MPH HAVE MIXED DOWN FROM APPROXIMATELY THE 850MB, BUT EXPECT AN EASTERLY SHIFT BEFORE LATE AFTERNOON AND REDUCTION IN SPEED INTO THE 10 TO 20 MPH RANGE AS THE HIGH CONTINUES TO SETTLE IN AND SLACKEN THE GRADIENT. WINDS AFTER 06Z SHOULD BE AT 10MPH OR LESS, AND COUPLED WITH A SLIGHT UPSLOPE FLOW, EXPECT MIN T'S THURSDAY MORNING TO BE RANGE FROM THE MID 40S IN THE NORTHWESTERN CWA TO NEAR 50F IN THE SOUTHEASTERN CWA. A WARM FRONT WILL SURGE NORTH THROUGH NEARLY ALL OF THE CWA ON THURSDAY, BRINGING A VERY WARM DAY. OUR SOUTHERN TIER OF COUNTIES COULD FLIRT WITH 90F FOR MAX T'S, BUT WILL PLAY IT MORE CONSERVATIVELY WITH UPPER 80S FOR FORECAST MAX TEMPS IN MY SOUTH, MID 80S IN MY CENTRAL ZONES, AND NEAR 80F IN THE NORTH NEAR HYS. A COLD FRONT WILL BE APPROACHING THE NORTHERN CWA LATE IN THE DAY THURSDAY, SO 20 POPS WILL EXIST AFTER 21Z. THE FRONT AND ASSOCIATED UPPER WAVE WILL CROSS EACH OTHER TO OUR NORTHEAST THURSDAY NIGHT, BUT WILL BE IN CLOSE PROXIMITY TO EACH OTHER THURSDAY NIGHT BASICALLY NORTH OF I-70. HAVE KEPT WITH THE 30 TO 40 POPS FOR SHOWERS AND THUNDERSTORMS, BUT AT THIS TIME DO NOT PLAN ON MENTIONING ANY SEVERE WORDING. THE CAPE FORECAST FIELDS ARE CENTERING TO THE EAST AND NORTH OF OUR AREA. FOR QPF FIELD, HAVE PUT UP TO 0.15 INCH IN ELLIS COUNTY, WITH LESSER AMOUNTS SOUTH OF THERE. NO POPS OR QPF SOUTH OF A SYRACUSE TO DODGE TO PRATT LINE, THINKING THE FRONT WILL BE PRIMARY FOCUS BOUNDARY AND WILL SLIDE MORE EAST THAN SOUTH WITH THE UPPER WESTERLY FLOW. ONCE THE FRONT SLIDES EAST, THERE COULD BE A SLUDGE OF COLDER AIR SLIDE SOUTH THROUGH THE HIGH PLAINS LATE THURSDAY NIGHT. THE PRESSURE GRADIENT COULD BE QUITE SUBSTANTIAL BEHIND THE FRONT THURSDAY NIGHT, COUPLED WITH THE DOWNWARD TRANSPORT OF MOMENTUM, RESULTING IN VERY STRONG NORTH WINDS. FURTHER, MAX TEMPS FOR FRIDAY WERE DROPPED 20 TO 25F DEGREES FROM THURSDAY'S. CLOUDS WILL HANG AROUND MUCH OF THE DAY FRIDAY AS WELL, HELPING TO HOLD DOWN ANY SOLAR HEATING. HIGHS SHOULD RANGE FROM THE LOWER 60S IN THE NORTH AND WEST TO THE MID 60S IN THE SOUTH. THE ECMWF 1000-850MB THICKNESS FIELD SUPPORTS THIS TYPE OF GRADIENT AND TEMP FORECAST FRIDAY, WITH 1355M IN THE NORTH, 1360M IN THE WEST, RANGING UP TO 1372M IN THE SOUTH ZONES. ALL POPS WERE DROPPED FOR FRIDAY, AS THE UPPER WAVE WILL BE WELL TO OUR EAST BY THEN. DAYS 3-7... MEDIUM RANGE MODELS INDICATE A GENERAL ZONAL FLOW ALOFT PREVAILING ACROSS THE CENTRAL PLAINS THROUGH SATURDAY NIGHT BEFORE UPPER LEVEL RIDGING BEGINS TO BUILD ACROSS THE REGION SUNDAY. THE GFS AND ECMWF PAINT A SMATTERING OF QPF ACROSS PORTIONS OF THE CWA SUNDAY, ESPECIALLY EAST, AS SURFACE HIGH PRESSURE QUICKLY SLIDES FROM THE NORTHERN PLAINS TO OUR EAST. THIS WILL RETURN A SOUTHEASTERLY UPSLOPE FLOW ACROSS THE FA ALONG WITH MODEST INCREASED LOW LEVEL MOISTURE. AS A SERIES OF H5 VORT MAXES PASS THROUGH THE FLOW ALOFT ALONG WITH INCREASING UPPER LEVEL DIVERGENCE, IT WILL PRESENT THE POSSIBILITY FOR PRECIP ACROSS PORTIONS OF THE FA, AGAIN MORE READILY IN OUR EAST WHERE MOISTURE WILL BE MORE AVAILABLE. WITH THE LACK OF OTHER STRONG UPPER LEVEL DYNAMIC SUPPORT, THE LIKELIHOOD IS MORE FOR LIGHT TO MODERATE RAIN OR RAIN SHOWERS WITH ISOLATED THUNDER POSSIBLE. MEANWHILE, A STRONG UPPER LEVEL TROUGH OF LOW PRESSURE IS EXPECTED TO PUSH ASHORE INTO SOUTHERN CALIFORNIA SUNDAY NIGHT AND TRACK EAST ACROSS THE FOUR CORNERS REGION MONDAY KEEPING THE CHANCES FOR PRECIP ALIVE ACROSS PORTIONS OF CENTRAL AND WESTERN KANSAS. THERE IS SOME DISCREPANCY IN THE FINER DETAILS, BUT ALL THE MODELS SHOW A DRYLINE SETTING UP GENERALLY FROM SOUTHWEST KANSAS SOUTH INTO THE PANHANDLES JUST AS A STRONG +100KT JET IS PROGGED TO MOVE INTO AND ACROSS THE WESTERN HIGH PLAINS. THIS COULD SET THE STAGE FOR THUNDERSTORM DEVELOPMENT ACROSS CENTRAL AND PORTIONS OF WESTERN KANSAS MONDAY AFTERNOON AND EVENING...SOME POSSIBLY STRONG TO SEVERE. 40 POPS SEEM REASONABLE SUNDAY BUT WILL RAISE UP TO 40 POPS ACROSS OUR MORE EASTERN ZONES AS WELL LATE MONDAY WITH INCREASING AGREEMENT BETWEEN THE MODELS FOR CONVECTION. TEMPERATURES ARE EXPECTED TO BE BELOW NORMAL SATURDAY AS HIGH PRESSURE SLIDES SOUTHEAST FROM THE NORTHERN PLAINS TO OUR EAST CREATING A SOUTHEASTERLY UPSLOPE FLOW ACROSS WESTERN KANSAS. THE ECMWF AND CANADIAN SHOW A SLIGHTLY WARMER SOLUTION TO HIGHS ON SATURDAY THAN THE NAM AND GFS. MEMBERS OF THE FORMER POINT TO H85 TEMPERATURES RANGING FROM JUST BELOW 10C ACROSS EASTERN PORTIONS OF THE CWA TO JUST ABOVE 10C IN OUR WEST. THE NAM AND GFS ARE SLIGHTLY COOLER WITH H85 TEMPERATURES JUST BELOW 10C ACROSS THE ENTIRE CWA. REGARDLESS, WILL NEED TO LOWER HIGHS A COUPLE DEGREES OR SO SATURDAY. HIGHS WILL CLIMB LITTLE IF AT ALL ACROSS MUCH OF THE CWA SUNDAY AS AN EASTERLY UPSLOPE FLOW CONTINUES RESULTING IN INCREASED CLOUDINESS AND POTENTIAL AREAS OF PRECIP, PARTICULARLY ACROSS OUR EASTERN ZONES. THE WARMING TREND SHOULD CONTINUE INTO MONDAY AS DRIER AIR BEGINS TO EDGE EASTWARD INTO WESTERN KANSAS BEHIND A DRYLINE. OTHER THAN SATURDAY'S HIGHS, PLAN TO MAKE ONLY MINOR ADJUSTMENTS TO TEMPERATURES. && .AVIATION... SURFACE HIGH PRESSURE WILL DROP SOUTHEAST FROM THE NORTHERN PLAINS DOWN INTO EASTERN KANSAS TONIGHT WHILE A LEE SIDE TROUGH OF LOW PRESSURE BEGINS TO DEVELOP IN EASTERN COLORADO. VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES THROUGH EARLY THURSDAY AFTERNOON. WINDS WILL BECOME SOUTHEASTERLY 10 TO 15KT THIS EVENING. && .PRELIMINARY POINT TEMPS/POPS... DDC 46 86 42 63 / 0 10 10 10 GCK 46 84 40 62 / 0 10 20 10 EHA 47 86 42 62 / 0 0 10 10 LBL 46 88 43 64 / 0 0 10 10 HYS 45 79 42 62 / 10 20 40 10 P28 50 88 49 67 / 0 10 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN12/32/32
Hazardous weather outlook, May 5, 4:28 AM CDT, 22 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 428 AM CDT WED MAY 5 2010 KSZ030-031-043>046-061>066-074>081-084>090-061000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 428 AM CDT WED MAY 5 2010 /328 AM MDT WED MAY 5 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS LATE THURSDAY NORTHEAST OF A GARDEN CITY TO JETMORE TO PRATT LINE. A FEW STORMS MAY BECOME SEVERE AND PRODUCE QUARTER SIZE HAIL AND STRONG GUSTY WINDS. PATCHY FROST WILL BE POSSIBLE EARLY SATURDAY MORNING. THE LOCATIONS WITH THE BETTER OPPORTUNITY FOR FROST WILL BE NORTHWEST OF A HAYS TO DODGE CITY TO LIBERAL LINE. ANOTHER CHANCE THUNDERSTORMS CAN BE EXPECTED FROM LATE SUNDAY THROUGH MONDAY NIGHT. ANY THUNDERSTORM WHICH DOES DEVELOP EITHER LATE SUNDAY OR MONDAY AFTERNOON WILL BE CAPABLE OF BECOMING STRONG OR SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 18
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.